MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR HOOK ELECTRODE 3.5MM HOOK ELECTRODE W/INTEGRATED HANDPIECE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR HOOK ELECTRODE 3.5MM HOOK ELECTRODE W/INTEGRATED HANDPIECE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 227305
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the affiliate in japan that during an arthroscopic rotator cuff repair procedure on (b)(6) 2023, it was observed that the black vinyl over the tip on the vapr hook electrode 3.5mm hook electrode w/integrated handpiece device was severely (or widely) broken after surgery.According to the report, the surgeon did not notice the breakage during use.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The lot number was unknown.The lot number was unknown; therefore, the expiration date, manufacturing site name and device manufacture date were unknown.Reporter is a j&j employee.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: the vapr 3.5mm hook 1-piece electrode -ea was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Visual observation under magnification revealed that the electrode was not received in its original packaging.The heat-shrink shows evidence of damage as reported.The electrode was connected to a vapr vue generator and all correct default settings were made available; also, it was recognized.The generator was set to maximum power for ablation and coagulation modes and activated in saline successfully indicating that the device was fit for function at the time of use.The electrode was tested several times to ensure continuity of function.Given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.Based on the functional and visual results, the customer reported issue can be confirmed.The heat-shrink damage seen is likely to be attributed to forces greater than the design specification being applied to the electrode during use.As per ifu-104285, avoid bubble accumulation in the joint space during use.The accumulation of bubbles around the electrode diminishes performance and may produce overheating sufficient to damage adjacent structures or the electrode tip assembly.Excessive force may damage the electrode tip assembly.At this point in tie, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VAPR HOOK ELECTRODE 3.5MM HOOK ELECTRODE W/INTEGRATED HANDPIECE
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16524234
Report Number1221934-2023-01155
Device Sequence Number20476035
Product Code GEI
UDI-Device Identifier10886705009718
UDI-Public10886705009718
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number227305
Device Catalogue Number227305
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer03/21/2023
05/03/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date03/22/2023
05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown